Alert archive / Nebraska / River Flood Warnings in 2010

River Flood Warning 2, NWS North Platte, NE

March 10, 2010Holt County, Rock County, Nebraska

NWS North Platte, NE issued this river flood warning at Mar 10, 2010, 9:32 AM CST for Holt County, Rock County, Nebraska. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2010, 9:32 AM CST (15:32 UTC)
Expired
Mar 12, 2010, 9:16 AM CST
In force
48 hr
Issued by
NWS North Platte, NE
Flood severity
Minor

Counties Holt County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Elkhorn River at Ewing (EWIN1). The gauge peaked at 9.07 ft at Mar 10, 2010, 11:00 AM CST.

actionminormoderate789101103/1003/1103/1203/13
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06797500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WGUS43 KLBF 101532
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
932 AM CST WED MAR 10 2010

...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA... 

  ELKHORN RIVER FROM ATKINSON DOWNSTREAM TO EWING AFFECTING HOLT COUNTY
NEC089-149-111532-
/O.NEW.KLBF.FL.W.0002.100310T1532Z-100314T0300Z/
/EWIN1.1.ER.100310T1352Z.100311T1800Z.100313T0300Z.NR/
932 AM CST WED MAR 10 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ELKHORN RIVER FROM ATKINSON TO EWING...AFFECTING HOLT COUNTY.
* UNTIL SATURDAY EVENING.
* AT 8:45 AM WEDNESDAY THE STAGE WAS 9.0 FEET AT EWING. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 9.5 FEET BY EARLY THURSDAY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE ON FRIDAY BEFORE MIDNIGHT.
* IMPACT...AT 9.5 FEET...MINOR FLOODING SHOULD BE ANTICIPATED ALONG 
  AND NEAR THE ELKHORN RIVER. RESIDENTS OF EWING SHOULD TAKE 
  PRECAUTIONS TO PROTECT PROPERTY AND LIVESTOCK. 

$$

TAYLOR
5 follow-up statements
807 
WGUS83 KLBF 102213
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
413 PM CST WED MAR 10 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA...
  ELKHORN RIVER FROM ATKINSON TO EWING AFFECTING HOLT COUNTY 

NEC089-149-112213-
/O.CON.KLBF.FL.W.0002.000000T0000Z-100314T0300Z/
/EWIN1.1.ER.100310T1352Z.100311T1800Z.100313T0300Z.NR/
413 PM CST WED MAR 10 2010

THE FLOOD WARNING CONTINUES FOR
  THE ELKHORN RIVER FROM ATKINSON TO EWING IN HOLT COUNTY.
* AT 3:45 PM WEDNESDAY...THE STAGE WAS 9.0 FEET AT EWING. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING WILL CONTINUE.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.5 FEET BY 
  EARLY THURSDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE 
  FRIDAY EVENING. 
* IMPACT...AT 9.5 FEET...MINOR FLOODING SHOULD BE ANTICIPATED ALONG 
  AND NEAR THE ELKHORN RIVER. RESIDENTS OF EWING SHOULD TAKE 
  PRECAUTIONS TO PROTECT PROPERTY AND LIVESTOCK.  

$$
840 
WGUS83 KLBF 111517
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
917 AM CST THU MAR 11 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  ELKHORN RIVER NEAR EWING 1N AFFECTING HOLT AND ROCK COUNTIES 
NEC089-149-121517-
/O.EXT.KLBF.FL.W.0002.000000T0000Z-100313T1200Z/
/EWIN1.1.ER.100310T1352Z.100310T1700Z.100312T1200Z.NO/
917 AM CST THU MAR 11 2010

THE FLOOD WARNING CONTINUES FOR
  THE ELKHORN RIVER NEAR EWING 1N.
* AT  9:00 AM THURSDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  AFTERNOON.
* IMPACT...AT 10.0 FEET...MODERATE FLOOD STAGE WITH PORTIONS OF EWING 
  EXPERIENCING FLOODING. 
* IMPACT...AT 9.5 FEET...MINOR FLOODING SHOULD BE ANTICIPATED ALONG 
  AND NEAR THE ELKHORN RIVER. RESIDENTS OF EWING SHOULD TAKE 
  PRECAUTIONS TO PROTECT PROPERTY AND LIVESTOCK. 
* IMPACT...AT 9.0 FEET...MINOR FLOODING CAN BE EXPECTED AS THE ELKHORN
  RIVER OVERFLOWS INTO NEARBY PASTURE LAND AND LOW LYING AREAS. 


$$
030 
WGUS83 KLBF 111521
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE...CORRECTED VERSION
921 AM CST THU MAR 11 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
  
   ELKHORN RIVER FROM ATKINSON TO EWING AFFECTING HOLT COUNTY 

NEC089-149-121521-
/O.CON.KLBF.FL.W.0002.000000T0000Z-100313T1200Z/
/EWIN1.1.ER.100310T1352Z.100310T1700Z.100312T1200Z.NO/
921 AM CST THU MAR 11 2010

THE FLOOD WARNING CONTINUES FOR
  THE ELKHORN RIVER FROM ATKINSON TO EWING IN HOLT COUNTY.
* AT 9:00 AM THURSDAY...THE STAGE WAS 8.8 FEET AT EWING. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE THIS 
  AFTERNOON AND TONIGHT.
* IMPACT...AT 9.0 FEET...MINOR FLOODING CAN BE EXPECTED AS THE ELKHORN
  RIVER OVERFLOWS INTO NEARBY PASTURE LAND AND LOW LYING AREAS. 

$$
492 
WGUS83 KLBF 112230
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
430 PM CST THU MAR 11 2010

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEBRASKA..
      ELKHORN RIVER FROM ATKINSON TO EWING AFFECTING HOLT COUNTY 

NEC089-149-122230-
/O.CON.KLBF.FL.W.0002.000000T0000Z-100313T1200Z/
/EWIN1.1.ER.100310T1352Z.100310T1700Z.100312T1200Z.NO/
430 PM CST THU MAR 11 2010

THE FLOOD WARNING CONTINUES FOR
  THE ELKHORN RIVER FROM ATKINSON TO EWING.
* AT  4:00 PM THURSDAY THE STAGE WAS 8.6 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE NEAR FLOOD STAGE TONIGHT 
  AND FRIDAY.  
* IMPACT...AT 9.0 FEET...MINOR FLOODING CAN BE EXPECTED AS THE ELKHORN
  RIVER OVERFLOWS INTO NEARBY PASTURE LAND AND LOW LYING AREAS. 

$$
069 
WGUS83 KLBF 121516
FLSLBF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
916 AM CST FRI MAR 12 2010

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
NEBRASKA...
 
  ELKHORN RIVER AFFECTING HOLT AND ROCK COUNTIES.

.NO SIGNIFICANT PRECIPITATION IS EXPECTED THE NEXT SEVERAL 
DAYS...SO THE ELKHORN RIVER FROM ATKINSON TO EWING WILL QUICKLY
FALL.

NEC089-149-121546-
/O.CAN.KLBF.FL.W.0002.000000T0000Z-100313T1200Z/
/EWIN1.1.ER.100310T1352Z.100310T1700Z.100310T2300Z.NO/
916 AM CST FRI MAR 12 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE ELKHORN RIVER FROM ATKINSON TO EWING.
* AT  8:45 AM FRIDAY THE STAGE WAS 8.2 FEET AT EWING. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT 5:00 PM WEDNESDAY.
* FORECAST...THE RIVER WILL QUICKLY FALL THE NEXT 24 TO
  48 HOURS...DROPPING BELOW 8.0 FEET BY EARLY THIS EVENING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Mar 10, 4:00 AM CST, 5 hours 32 minutes earlier.

Area forecast discussion, Mar 10, 4:00 AM CST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
400 AM CST WED MAR 10 2010

.SYNOPSIS...
TWO UPPER LEVEL LOWS CONTINUE TO MERGE OVER UPPER MISSOURI RIVER
BASIN. MEANWHILE NEXT LOW TO JOIN THE PLAINS IS SPINNING ACROSS
ARIZONA AND NEW MEXICO THIS MORNING. WESTERN ZONES HAVE BEEN
SEEING LIGHT SNOW ALL NIGHT...HOWEVER REPORTS HAVE BEEN LIGHT
ACCUMULATIONS. TEMPERATURES ARE IN THE UPPER 20S...SO SNOW IS
STICKING TO THE ROADS AND MAKING TRAVEL DIFFICULT.

&&

.DISCUSSION...
COMPLEX SET OF UPPER LEVEL LOWS TO CONTINUE TO INTERACT/MERGE OVER
THE PLAINS THE NEXT COUPLE OF DAYS. NEXT LOW WILL PUSH ONTO THE
SOUTHERN PLAINS TODAY...THEN HEAD NE AND JOIN THE NORTHERN LOW
TONIGHT. AS THE TWO LOWS MERGE...THE LOW WILL BECOME NEARLY
STATIONARY THURSDAY INTO THURSDAY NIGHT OVER NW MISSOURI. BY
FRIDAY THE LOW WILL FINALLY BEGIN TO GET PUSHED EAST BY A
DEVELOPING RIDGE OVER THE WESTERN ROCKIES.

DRY SLOTS HAVE WORKED INTO THE NORTHERN LOW...AND SHUT OFF MOST OF
THE PRECIP FOR NOW OVER CENTRAL NEB. WESTERN NEB STILL SEEING MANY
ECHOES ON RADAR. THIS WILL CHANGE AS NEXT BAND...OVER EASTERN
NEB/S DAKOTA ROTATES WEST. MAIN CONCERN WILL BE PRECIP TYPE.
SURFACE TEMPS EXPECTED TO WARM INTO THE 30S TODAY...WHILE TEMPS
ALOFT REMAIN AROUND OR BELOW FREEZING. MODELS IN GOOD AGREEMENT
WITH MOST AREAS SEEING 850 MB TEMPS AT OR BELOW 0 C. THUS HAVE
GONE MOSTLY SNOW...WITH A LITTLE MIX IN THE FAR EAST...WHERE
AFTERNOON TEMPS THE WARMEST.

TONIGHT CONTINUES TO SEE THE CHANCE FOR SNOW AS TEMPS RETURN TO OR
BELOW FREEZING. MODEL QPF IN FAIRLY GOOD AGREEMENT...WITH AMOUNTS
LESS THAN A TENTH OF AN INCH.

TOMORROW AS THE LOWS MERGE AND BECOME STALLED...WINDS INCREASE TO
20 TO 35 MPH...ESPECIALLY OVER CENTRAL NEB. MEANWHILE...MORE
MOISTURE/BETTER ISENTROPIC LIFT DEVELOPS ON THE NORTH SIDE OF THE
LOW...OVER NORTHEAST AND N CENTRAL NEB. TEMPERATURES NOT EXPECT TO
GET VERY HIGH ON THURSDAY AND WILL HAVE TO MONITOR CLOSELY AS
CURRENT RAIN/SNOW MIX MAY END UP BEING ALL SNOW.
OVERNIGHT...HOWEVER...IS EXPECTED TO BE ALL SNOW. ACCUMULATIONS
COULD BE SIGNIFICANT...UP TO 6 INCHES OR SO. THE COMBINATION OF
THE WINDS AND SNOW WILL MAKE FOR POSSIBLE HEADLINE. TRACK OF LOW
STILL UNCERTAIN...SO NO HEADLINE YET.

SYSTEM FINALLY EXITS ON FRIDAY...WITH SOME LINGER LIGHT SNOW OVER
EASTERN ZONES. THE RIDGE WILL PUSH EAST FOR THE WEEKEND...WITH A
FAIRLY DECENT AND SEASONAL WEEKEND EXPECTED. MODELS STILL HAVING
DIFFICULTY AGREEING WITH THE TRACK OF THE NEXT LOW EARLY NEXT
WEEK. THUS WILL NOT MAKE ANY CHANGES AND CONTINUE TO MONITOR.

&&

.AVIATION...
MIXED IFR AND MVFR WITH ISOLATED LIFR CONTINUE TODAY THROUGH
TONIGHT.

A STALLED UPPER LEVEL LOW CENTERED NEAR KYKN WILL STRENGTHEN AS A
NEW STORM SYSTEM ENTERS THE CENTRAL PLAINS AND SLOWLY CONSOLIDATES
INTO A SINGLE STORM.

THE COMMA SHAPED AREA OF SNOW...NEARLY STATIONARY ACROSS WESTERN
NEBRASKA...SHOULD DRIFT WEST AND NORTH...SLOWLY DECAY...BUT REMAIN
NEARLY ANCHORED ACROSS THE AREA. MEANWHILE...COLD AIR ALOFT ACROSS
NORTH CENTRAL NEBRASKA SHOULD CONTINUE TO PRODUCE SCATTERED RAIN AND
SNOW SHOWERS.

&&

.HYDROLOGY...
WENT AHEAD AND CANCELLED THE FLOOD WATCH. TWO AREAS OF CONCERN
REMAIN...THE NORTH PLATTE RIVER NEAR NORTH PLATTE...AND THE
ELKHORN RIVER FROM ATKINSON TO EWING. STATEMENTS HAVE BEEN ISSUED
ON BOTH SEGMENTS. REST OF THE AREA NOT EXPECTING TO SEE MUCH IN
THE WAY OF QPF...THUS NOT EXPECTING MUCH IN THE WAY OF FLOODING.
WILL STILL NEED TO MONITOR RUNOFF FROM YESTERDAY
RAINFALL...HOWEVER HAVING HAD NO REPORTS YET WILL LET IT GO.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...WINTER WEATHER ADVISORY UNTIL
10 AM MST THIS MORNING FOR NEZ004- 022-023-094.

DENSE FOG ADVISORY UNTIL 6 AM CST EARLY THIS MORNING FOR NEZ007-
010-028-029.

&&

SYNOPSIS/DISCUSSION/HYDROLOGY...MASEK
AVIATION...CDC
Hazardous weather outlook, Mar 10, 4:33 AM CST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
433 AM CST WED MAR 10 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-111045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
433 AM CST WED MAR 10 2010 /333 AM MST WED MAR 10 2010/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM MST THIS
MORNING FOR PARTS OF WESTERN NEBRASKA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ICY ROADS IN SOME AREAS WILL MELT BY MID TO LATE MORNING AND LIGHT
ADDITIONAL SNOWFALL WILL MELT ON CONTACT.

FLOOD ADVISORIES AND WARNINGS ASSOCIATED WITH RISING RIVER LEVELS
AND RUNOFF FROM HEAVY RAIN AND SNOW MELT CONTINUE TODAY FOR PARTS
OF LINCOLN...DEUEL...HOLT AND BOYD COUNTIES. NO ADDITIONAL
FLOODING IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY AND FRIDAY...A POWERFUL WINTER STORM WILL TRACK THROUGH THE LOWER
MISSOURI BASIN.

THE TRACK OF THE SURFACE LOW LOOPING THROUGH IOWA IS HIGHLY
FAVORABLE FOR STRONG WINDS ACROSS WESTERN AND NORTH CENTRAL
NEBRASKA. A WIND ADVISORY WILL LIKELY BE REQUIRED FOR NORTHWEST
WINDS IN EXCESS OF 30 MPH THURSDAY AND FRIDAY ACROSS MOST OF
WESTERN AND NORTH CENTRAL NEBRASKA.

WARP AROUND SNOW AND STRONG WINDS ON THE WEST SIDE OF THE SYSTEM
COULD AFFECT AREAS EAST OF HIGHWAY 83 WITH WINTER WEATHER...WINTER
STORM OR EVEN BLIZZARD CONDITIONS THURSDAY NIGHT AND FRIDAY. A
WINTER STORM WATCH MAY ISSUED LATER TODAY FOR PARTS OF NORTH
CENTRAL NEBRASKA EAST OF HIGHWAY 83.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:39 PM CSTAreal Flood AdvisoryLBFBoyd, Holt14 hr
Mar 10, 1:37 AM CSTAreal Flood AdvisoryLBFDeuel14 hr
Mar 10, 3:29 PM CSTWinter Storm WatchLBFBoyd, Garfield, Holt, Keya Paha, Loup, Rock and 1 more12 hr

Nearby

River Flood Warnings in Nebraska, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.